Florida, 2013Damaging Winds in Florida, August 30, 2013
August 30, 2013 · NWS TAE · 7 events in 2 counties and zones
A cluster of thunderstorms developed across southern Georgia and moved into northern Florida, producing occasional instances of damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms developed across southern Georgia and moved into northern Florida, producing occasional instances of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 30, 3:05 PM EST, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 30, 3:05 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 PM EDT Fri Aug 30 2013
.NEAR TERM [Through tonight]...
Convection is beginning to initiate along a surface trough draped
across southern AL and GA. These storms will drift south in the
northerly steering flow and later interact with the Gulf Coast
Seabreeze fronts across north Florida. Though it will likely be slow
to fill in, expect a decent coverage of storms by the time all is
said and done tonight.
&&
.SHORT TERM [Tonight Through Sunday Night]...
Upper ridge over the central states is forecast to continue
retrograding into the western states through the weekend, with a
broad weakness in place over the Deep South. The main influence
of the eastern U.S. trough is forecast to remain north of the area
with a weak pressure pattern in place across the forecast area.
The retreating ridge should allow for a return to more typical
summertime convection with the seabreeze playing a stronger role
in triggering afternoon and evening thunderstorms. For PoPs
through the weekend, went with a combination of seabreeze climo
and MOS guidance (chance PoPs for most areas). High temperatures
should rise into the lower 90s each afternoon.
&&
.LONG TERM [Monday through Friday]...
Trough along the eastern seaboard is forecast to amplify through
next week. This will eventually push a front toward the forecast
area late in the week. The front is unlikely to progress through
the entire area. However, some drier air may filter into the
northern zones by Thursday and Friday, with lower rain chances
possible. Until that time, expect to see typical summertime
diurnal convection largely driven by the seabreeze. Expect
temperatures to stay near or just above seasonal normals.
&&
.AVIATION [Through 18Z Saturday]...
VFR conditions are anticipated outside of thunderstorms for most
of the TAF. Near dawn, patchy MVFR visibilities will be possible
regionwide, with a decent chance of impacting all of our
terminals. VFR conditions should quickly take over after sunrise.
&&
.MARINE...
Very light winds and minimal seas are exected over the coastal
waters through the early next with with a weak pressure gradient
in place.
&&
.FIRE WEATHER...
Hazardous fire weather conditions are not anticipated in the
foreseeable future.
&&
.HYDROLOGY...
The Withlacoochee River crest wave has reached the confluence with
the Suwannee River with the contribution from the Alapaha River
predicted to arrive later in the weekend. As a result, it is
anticipated that the Middle Suwannee River points from Ellaville
down through Luraville will crest over the next 24 to 48 hours and
remain below action stage. Modest rises will continue downriver
through the weekend and into next week. Branford through Fowler's
Bluff will reach or move toward action stage through the weekend
and could near minor flood stage at Wilcox (US-19) by the middle
of next week.
Outside of the Suwannee River Basin, all remaining rivers in the
forecast area remain in recession. The Aucilla River will continue
to slowly fall and likely be below flood stage by the first of the
month. The Ochlockonee at Havana will drop below flood stage later
today. On the Apalachicola, forecast releases from Woodruff Dam do
look to be just low enough to get Blountstown back below flood
stage later today, though the river will remain in action stage
for some time.
For more information, check out the rivers and lakes tab on our
homepage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 93 73 92 72 / 60 40 40 50 30
Panama City 78 90 76 88 76 / 40 40 30 40 20
Dothan 74 93 73 92 73 / 50 50 40 50 40
Albany 74 94 74 92 74 / 40 40 40 40 30
Valdosta 74 92 71 91 71 / 50 40 30 50 40
Cross City 74 91 71 89 70 / 50 50 30 50 20
Apalachicola 78 89 76 86 76 / 40 30 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Harrigan/Walsh
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Harrigan/Walsh
MARINE...Camp
FIRE WEATHER...Harrigan
HYDROLOGY...Godsey
In the hours before
Special weather statement, Aug 30, 6:48 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
748 PM EDT FRI AUG 30 2013
FLZ017-027-127-310015-
LEON FL-COASTAL WAKULLA FL-INLAND WAKULLA FL-
748 PM EDT FRI AUG 30 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHEAST LEON AND
NORTHEAST WAKULLA COUNTIES...
* UNTIL 815 PM EDT
AT 745 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF WOODVILLE
TO CRAWFORDVILLE...AND THE STORMS WERE NEARLY STATIONARY.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3014 8435 3026 8438 3028 8438 3036 8408
3024 8408
TIME...MOT...LOC 2348Z 057DEG 3KT 3030 8410 3019 8435
08-LAMERSSpecial weather statement, Aug 30, 6:56 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 PM EDT FRI AUG 30 2013
GAZ156-310045-
DECATUR GA-
756 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DECATUR COUNTY
INCLUDING THE CITY OF BAINBRIDGE...
* UNTIL 845 PM EDT
AT 750 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES SOUTHEAST OF COLQUITT...OR NEAR ELDORENDO...
MOVING SOUTH AT 25 MPH.
WINDS MAY GUST UP TO 40 TO 50 MPH WITH THIS STORM...AND THE WINDS
COULD GUST OUT AHEAD OF THE STORM BEFORE RAIN EVEN BEGINS. WINDS
THIS STRONG COULD KNOCK DOWN A TREE OR TWO.
LAT...LON 3107 8454 3078 8438 3069 8438 3072 8483
3078 8482 3080 8479 3082 8479 3084 8477
3104 8476 3107 8473 3107 8465 3108 8464
TIME...MOT...LOC 2355Z 347DEG 22KT 3102 8466
08-LAMERSLocal storm report, Aug 30, 7:01 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 PM EDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 6 SW PELHAM 31.07N 84.22W
08/30/2013 GRADY GA LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN AT THE INTERSECTION OF HWY 93
N AND WILDER RD.
0730 PM TSTM WND DMG 8 SSE THOMASVILLE 30.73N 83.93W
08/30/2013 THOMAS GA LAW ENFORCEMENT
ONE TREE DOWN AT INTERSECTION OF U.S. HWY 19 AND GLASGOW
RD.
&&
WOOL/LAHRSpecial weather statement, Aug 30, 7:10 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT FRI AUG 30 2013
FLZ017-018-310100-
LEON FL-INLAND JEFFERSON FL-
810 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN JEFFERSON
AND NORTHERN LEON COUNTIES...
* UNTIL 900 PM EDT
AT 809 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES SOUTHWEST OF THOMASVILLE...OR NEAR MONCRIEF...
MOVING SOUTH AT 25 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3056 8364 3054 8367 3054 8370 3052 8371
3052 8373 3050 8374 3048 8373 3042 8389
3046 8413 3060 8434 3064 8430 3067 8431
3069 8429 3066 8376
TIME...MOT...LOC 0010Z 346DEG 23KT 3070 8407
08-LAMERSLocal storm report, Aug 30, 7:13 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 S DAMASCUS 31.28N 84.72W
08/30/2013 EARLY GA LAW ENFORCEMENT
TREES DOWN NEAR HWY 45.
0730 PM TSTM WND DMG 4 SSW DAMASCUS 31.24N 84.74W
08/30/2013 MILLER GA LAW ENFORCEMENT
ONE TREE DOWN NEAR NORTH EARLY COUNTY LINE RD.
&&
WOOL/LAHRLocal storm report, Aug 30, 7:21 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
821 PM EDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG COLQUITT 31.17N 84.73W
08/30/2013 MILLER GA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE COUNTY,
INCLUDING THE CITY OF COLQUITT.
&&
WOOL/LAHRThunderstorm Wind, Leon
- When
- August 30, 7:45 PM EST
- Where
- Leon County, 2.44 mi ESE of Killearn Estates
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.491, -84.186
A large oak tree was blown down on Route 59 and Moccasin Gap Road.
Thunderstorm Wind, Leon
- When
- August 30, 7:45 PM EST
- Where
- Leon County, 1.57 mi NNW of Killearn Estates
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- NWS Employee
- Coordinates
- 30.532, -84.227
A tree was blown down on Foxcroft Dr.
Thunderstorm Wind, Leon
- When
- August 30, 7:50 PM EST
- Where
- Leon County, 0.84 mi W of Killearn Estates
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.511, -84.234
Trees and power lines were blown down on Killarney Way.
Thunderstorm Wind, Leon
- When
- August 30, 8:00 PM EST
- Where
- Leon County, 2.13 mi ENE of Killearn Estates
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.527, -84.190
Trees and power lines were blown down on Centerville Road.
Thunderstorm Wind, Leon
- When
- August 30, 8:00 PM EST
- Where
- Leon County, 0.55 mi WNW of Chaires Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 30.422, -84.119
Trees were blown down near Old St. Augustine Rd and Apalachee Pkwy.
Thunderstorm Wind, Leon
- When
- August 30, 8:00 PM EST
- Where
- Leon County, 0.41 mi E of Florida A&m University (Famu)
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.420, -84.273
Trees and power lines were blown down on E Magnolia Ave.
Thunderstorm Wind, Wakulla
- When
- August 30, 8:28 PM EST
- Where
- Wakulla County, Crawfordville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 30.170, -84.370
A tree was blown down across a road near Crawfordville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in South Dakota, August 30, 2013$33 million · EF0 · 18 events
- Heat in Illinois, August 30, 20131 death · 1 event
- Flash Flooding and Damaging Wind in Nevada, August 30 to 31, 2013$1.2 million · 11 events
- Damaging Winds in South Dakota, August 30, 2013$315,000 · 78 kt wind · 3 events
- Tornado and Hail in North Dakota, August 30, 2013$20,000 · EF0 · 57 events
- Hail and Damaging Winds in Wisconsin, August 30, 2013$80,000 · 1.5 in hail · 18 events
- Damaging Winds in Arizona, August 30, 2013$118,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Illinois, August 30, 2013$35,000 · 1.75 in hail · 24 events
- Damaging Winds in Illinois, August 30, 2013$62,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Ohio, August 30 to 31, 2013$23,000 · 63 kt wind · 9 events
- Damaging Winds in Georgia, August 30, 2013$19,000 · 55 kt wind · 9 events
- Damaging Wind in Pennsylvania, August 30, 2013$20,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475666, 475669, 475673, 475667, 475670, 475674, 475668.